MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-5-3-MVI-3
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and is not available for return to the manufacturer for analysis.The pusher wire was stated to be available for return; however, it has not been received by the manufacturer for analysis.Therefore, the alleged product issue cannot be confirmed.If the pusher is received at a later date, an investigation will be performed, and a supplemental report will be submitted.
 
Event or Problem Description
It was reported that this was a tall acomm aneurysm being treated with web.The plan was just to cover the neck.When testing the detachment controller to the wire it responded with a green light then a red light.This happened a few times.The tech than wiped the web pusher wire with a dry cloth, then tried again.This resulted in a green light.Proceeded to place the web and when the physician was ready to detach, the physician pushed the detachment control button and got a red/green light.The physician pressed a few more times and a green light was displayed, then two more red/green lights.The web was not detached therefore, the physician proceeded to use the bracing technique to force the tethers to detach.That worked, but upon further investigation, the physician realized that the web was pulled partially out the aneurysm and blocking one of the a2 vessels.The physician decided to stent the web to push it back toward the aneurysm and re-open the vessel.No reported injury to the patient.
 
Additional Manufacturer Narrative
The investigation of the returned web system found the proximal connector kinked at the brown lead wire joint, the implant separated from the delivery system, and the heater coil windings stretched.The implant was not returned for evaluation.The device failed continuity and resistance testing due to the damaged connector, which is consistent with the alleged detachment issue.However, the heater coil pet and tether were found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the proximal connector and heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The physical evaluation of the device could not identify the conditions or circumstances that led to the proximal connector damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description
It was reported that this was a tall acomm aneurysm measuring 4.1 w x 5 h (he wasn¿t measuring to the dome) the plan was just to cover the neck.Decided to use a 5x3 sl.When testing the wdc to the wire it responded with a green then red light.That happened a couple of times.The tech wiped the web pusher wire with a dry cloth, then tried again.This resulted in a green light.Proceeded to place the web and when the physician was ready to detach, he pushed the wdc button and got a red/green light.He pressed a few more times are got one green, then two more red/green lights.The web was not detached so he proceeded to use the bracing technique to force the tethers to detach.That worked, but upon further investigation, he realized that the web was pulled partially out the aneurysm and blocking one of the a2 vessels.He decided to lvis stent the web to push it back toward the aneurysm and re-open the vessel.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19464057
Report Number2032493-2024-00444
Device Sequence Number7926408
Product Code OPR
UDI-Device Identifier00842429110850
UDI-Public(01)00842429110850(11)220628(17)250531(10)0000212729
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberW5-5-3-MVI-3
Device Lot Number0000212729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown